Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Midland/Odessa, TX

April 28, 20214 counties in Texas

NWS Midland/Odessa, TX issued this special weather statement at Apr 28, 2021, 1:33 AM CDT for 4 counties in Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2021, 1:33 AM CDT (06:33 UTC)
Expired
Apr 28, 2021, 2:30 AM CDT
In force
57 min
Issued by
NWS Midland/Odessa, TX

Counties Glasscock County, TX, Howard County, TX, Midland County, TX, Mitchell County, TX

The radar

The Midland/Odessa radar (KMAF), 94 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 6.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2021-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2021-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
3768 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

782 
WWUS84 KMAF 280633
SPSMAF

Special Weather Statement
National Weather Service Midland/Odessa TX
133 AM CDT Wed Apr 28 2021
 
TXZ051>053-061>063-068>070-280730-
Midland TX-Mitchell TX-Martin TX-Reagan TX-Crane TX-Ector TX-
Upton TX-Glasscock TX-Howard TX-
133 AM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR GLASSCOCK...SOUTHEASTERN ECTOR...
SOUTHERN SCURRY...MITCHELL...SOUTHEASTERN MIDLAND...NORTHWESTERN
REAGAN...SOUTHEASTERN HOWARD...SOUTHEASTERN MARTIN...NORTHEASTERN
CRANE AND NORTHERN UPTON COUNTIES UNTIL 230 AM CDT...

At 132 AM CDT, Doppler radar was tracking multiple strong 
thunderstorms 11 miles east of Forsan, or 19 miles northwest of 
Sterling City, moving northeast at 45 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Big Spring, Colorado City, Garden City, Coahoma, Loraine, Forsan,
Sand Springs, Lomax, Colorado City Airport, Lake Colorado City, Lake
Colorado City State Park, Champion Creek Reservoir, Westbrook,
Midkiff, Cuthbert, Skywest Airport, Buford, Big Spring Country Club,
Big Spring McMahon-Wrinkle Airpark and Saint Lawrence.

This includes Interstate 20 between mile markers 168 and 228.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
western Texas.

LAT...LON 3209 10078 3209 10126 3179 10127 3148 10178
      3160 10247 3253 10115 3253 10066 3216 10066
TIME...MOT...LOC 0632Z 235DEG 38KT 3208 10117 

$$

87

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Apr 28, 12:29 AM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Apr 28, 12:29 AM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1229 AM CDT Wed Apr 28 2021

.DISCUSSION...
See aviation discussion below.

&&

.AVIATION...
Storms extended ne from FST to s of MAF. Continued development is
expected along that general line and newd as an upper-level jet
continues to approach from the sw and as a 50kt low-level jet
feeds into boundary storms developing/moving along. For now we have
kept a TEMPO at FST until 08Z and VCTS MAF til 09Z. A cold front
will approach from the n later this morning and may pass thru HOB
mid morning, otherwise sw-w winds will prevail elsewhere Wed PM.
Severe thunderstorm watch #115 continues until 3 AM CDT.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     86  56  68  51 /  10  30  50  40
Carlsbad                       75  48  66  47 /  10  20  50  30
Dryden                         91  61  79  56 /  10  20  20  20
Fort Stockton                  83  54  71  50 /  10  10  40  30
Guadalupe Pass                 65  45  59  45 /  10  10  50  30
Hobbs                          76  48  64  45 /  10  30  50  30
Marfa                          75  41  66  40 /  10  10  30  20
Midland Intl Airport           83  55  66  50 /  10  30  50  40
Odessa                         83  53  67  49 /  10  30  50  40
Wink                           82  51  69  49 /  10  20  50  30

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
Hazardous weather outlook, Apr 27, 3:44 PM CDT, 9 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
344 PM CDT Tue Apr 27 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-282045-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
344 PM CDT Tue Apr 27 2021 /244 PM MDT Tue Apr 27 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Thunderstorms are possible this afternoon and tonight mainly over the
Western Low Rolling Plains and Permian Basin.  Any storms that do
develop will be accompanied by frequent lightning, small hail, gusty
winds, and brief, heavy rainfall.  There is a slight risk of severe
storms, capable of producing large hail, damaging winds, and an
isolated tornado.

A Red Flag warning is in effect through early evening for Southeast
new Mexico and much of West Texas.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

44

In the hours before

Special weather statement, Apr 27, 10:22 PM CDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1022 PM CDT Tue Apr 27 2021

TXZ046-047-051>053-280400-
Mitchell TX-Martin TX-Dawson TX-Howard TX-Borden TX-
1022 PM CDT Tue Apr 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCURRY...
NORTHWESTERN MITCHELL...SOUTHERN BORDEN...NORTHERN HOWARD...
NORTHEASTERN MARTIN AND SOUTHEASTERN DAWSON COUNTIES UNTIL 1100 PM
CDT...

At 1021 PM CDT, Doppler radar was tracking strong thunderstorms 10
miles east of Lenorah, or 13 miles west of Big Spring, moving
northeast at 40 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Big Spring, Ackerly, Luther, Knott, Vealmoor and Vincent.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
western Texas.

LAT...LON 3217 10170 3232 10183 3284 10170 3247 10107
TIME...MOT...LOC 0321Z 233DEG 36KT 3229 10170

87
Special weather statement, Apr 27, 11:05 PM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1105 PM CDT Tue Apr 27 2021

TXZ047-048-052-053-280445-
Mitchell TX-Scurry TX-Howard TX-Borden TX-
1105 PM CDT Tue Apr 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SCURRY...NORTHERN MITCHELL...
SOUTHEASTERN BORDEN AND NORTHEASTERN HOWARD COUNTIES UNTIL 1145 PM
CDT...

At 1104 PM CDT, Doppler radar was tracking a strong thunderstorm near
Luther, or 14 miles north of Big Spring, moving east at 40 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Snyder, Colorado City, Coahoma, Loraine, Colorado City Airport, J B
Thomas Reservoir, Inadale, Westbrook, Vincent, Hermleigh, Randalls
Corner, Winston Field, Cuthbert, Knapp, Buford, Dunn and Ira.

This includes Interstate 20 between mile markers 195 and 202, near
mile marker 206, and between mile markers 208 and 226.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
western Texas.

LAT...LON 3229 10135 3257 10145 3291 10091 3253 10066
      3242 10066
TIME...MOT...LOC 0404Z 247DEG 36KT 3244 10138

87
Special weather statement, Apr 27, 11:34 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1134 PM CDT Tue Apr 27 2021

TXZ061>063-067>069-075-280530-
Midland TX-Pecos TX-Crane TX-Ector TX-Upton TX-Glasscock TX-Ward TX-
1134 PM CDT Tue Apr 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS...
SOUTHWESTERN GLASSCOCK...SOUTHEASTERN ECTOR...SOUTHEASTERN WARD...
SOUTHERN MIDLAND...NORTHWESTERN REAGAN...CRANE AND NORTHWESTERN UPTON
COUNTIES UNTIL 1230 AM CDT...

At 1133 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Grandfalls, or 21 miles southwest of Crane, moving
northeast at 25 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Midland, Crane, Grandfalls, Cotton Flat, Imperial Reservoir, Midkiff,
Crane County Airport, Imperial, Skywest Airport, Pleasant Farms and
Cordona Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
western Texas.

LAT...LON 3103 10265 3125 10296 3196 10209 3169 10172
TIME...MOT...LOC 0433Z 222DEG 46KT 3125 10267

87
Special weather statement, Apr 27, 11:37 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1137 PM CDT Tue Apr 27 2021

TXZ047-052-053-063-280515-
Mitchell TX-Glasscock TX-Howard TX-Borden TX-
1137 PM CDT Tue Apr 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GLASSCOCK...SOUTHWESTERN
MITCHELL...SOUTH CENTRAL BORDEN...HOWARD AND SOUTHEASTERN MARTIN
COUNTIES UNTIL 1215 AM CDT...

At 1136 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 8 miles east of Lomax, or 12 miles south of Big
Spring, moving northeast at 35 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Big Spring, Coahoma, Forsan, Sand Springs, Lomax, Luther, Big Spring
Country Club, Big Spring McMahon-Wrinkle Airpark and Elbow.

This includes Interstate 20 between mile markers 164 and 202.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
western Texas.

LAT...LON 3220 10081 3208 10110 3209 10126 3201 10127
      3188 10159 3208 10173 3209 10169 3217 10169
      3258 10153
TIME...MOT...LOC 0436Z 242DEG 40KT 3207 10151

87
Special weather statement, Apr 27, 11:49 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1149 PM CDT Tue Apr 27 2021

TXZ046>048-051-052-280530-
Martin TX-Dawson TX-Scurry TX-Howard TX-Borden TX-
1149 PM CDT Tue Apr 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SCURRY...BORDEN...
NORTHWESTERN HOWARD...NORTHEASTERN MARTIN AND SOUTHEASTERN DAWSON
COUNTIES UNTIL 1230 AM CDT...

At 1148 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ackerly, moving northeast at 40 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Lamesa, Ackerly, Gail, Lamesa Municipal Airport, Los Ybanez,
Sparenberg, Patricia, Arvana, Hancock, Tenmile, Vealmoor, Key and
Klondike.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
western Texas.

LAT...LON 3271 10104 3237 10193 3259 10212 3296 10183
      3296 10144
TIME...MOT...LOC 0448Z 242DEG 40KT 3260 10179

87
Special weather statement, Apr 28, 1:33 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
133 AM CDT Wed Apr 28 2021

TXZ051>053-061>063-068>070-280730-
Midland TX-Mitchell TX-Martin TX-Reagan TX-Crane TX-Ector TX-
Upton TX-Glasscock TX-Howard TX-
133 AM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR GLASSCOCK...SOUTHEASTERN ECTOR...
SOUTHERN SCURRY...MITCHELL...SOUTHEASTERN MIDLAND...NORTHWESTERN
REAGAN...SOUTHEASTERN HOWARD...SOUTHEASTERN MARTIN...NORTHEASTERN
CRANE AND NORTHERN UPTON COUNTIES UNTIL 230 AM CDT...

At 132 AM CDT, Doppler radar was tracking multiple strong
thunderstorms 11 miles east of Forsan, or 19 miles northwest of
Sterling City, moving northeast at 45 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Big Spring, Colorado City, Garden City, Coahoma, Loraine, Forsan,
Sand Springs, Lomax, Colorado City Airport, Lake Colorado City, Lake
Colorado City State Park, Champion Creek Reservoir, Westbrook,
Midkiff, Cuthbert, Skywest Airport, Buford, Big Spring Country Club,
Big Spring McMahon-Wrinkle Airpark and Saint Lawrence.

This includes Interstate 20 between mile markers 168 and 228.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
western Texas.

LAT...LON 3209 10078 3209 10126 3179 10127 3148 10178
      3160 10247 3253 10115 3253 10066 3216 10066
TIME...MOT...LOC 0632Z 235DEG 38KT 3208 10117

87

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 7:19 PM CDTSpecial Weather StatementMAFHoward56 min
Apr 27, 7:32 PM CDTSevere Thunderstorm WarningMAFMitchell, Scurry58 min
Apr 27, 7:35 PM CDTSpecial Weather StatementMAFEctor40 min
Apr 27, 7:43 PM CDTAreal Flood AdvisoryMAFMitchell, Scurry3 hr
Apr 27, 7:58 PM CDTTornado Warning Tornado observedMAFScurry47 min
Apr 27, 7:59 PM CDTSevere Thunderstorm WarningMAFMitchell34 min
Apr 27, 8:05 PM CDTSevere Thunderstorm WarningMAFMartin, Midland40 min
Apr 27, 8:31 PM CDTSpecial Weather StatementMAFHoward44 min
Apr 27, 9:24 PM CDTSpecial Weather StatementMAFScurry51 min
Apr 27, 9:37 PM CDTSevere Thunderstorm WarningMAFHoward, Mitchell, Scurry53 min
Apr 27, 10:22 PM CDTSpecial Weather StatementMAFHoward38 min
Apr 27, 11:05 PM CDTSpecial Weather StatementMAFScurry40 min
Apr 27, 11:34 PM CDTSpecial Weather StatementMAFCrane, Midland56 min
Apr 27, 11:37 PM CDTSpecial Weather StatementMAFHoward38 min
Apr 27, 11:40 PM CDTAreal Flood AdvisoryMAFCrane, Glasscock, Midland, Pecos, Upton3 hr
Apr 27, 11:49 PM CDTSpecial Weather StatementMAFBorden, Dawson41 min
Apr 28, 12:08 AM CDTAreal Flood AdvisoryMAFHoward, Mitchell, Scurry3 hr
Apr 28, 12:15 AM CDTSevere Thunderstorm WarningMAFHoward, Mitchell, Scurry60 min
Apr 28, 12:36 AM CDTSevere Thunderstorm WarningMAFCrane, Midland, Pecos, Reagan, Upton54 min
Apr 28, 3:49 AM CDTSpecial Weather StatementMAFReagan41 min
Apr 28, 4:24 AM CDTSpecial Weather StatementMAFReagan51 min
Apr 28, 4:27 AM CDTSevere Thunderstorm WarningMAFGlasscock, Reagan33 min
Apr 28, 5:00 AM CDTSpecial Weather StatementMAFMitchell45 min
Apr 28, 4:13 PM CDTSpecial Weather StatementMAFHoward47 min
Apr 28, 4:36 PM CDTSevere Thunderstorm WarningMAFHoward, Mitchell39 min
Apr 28, 4:52 PM CDTSpecial Weather StatementMAFGlasscock38 min
Apr 28, 4:54 PM CDTSpecial Weather StatementMAFBorden, Dawson51 min
Apr 28, 5:08 PM CDTSevere Thunderstorm WarningMAFGlasscock26 min
Apr 28, 5:12 PM CDTSevere Thunderstorm WarningMAFHoward, Mitchell63 min
Apr 28, 5:39 PM CDTSpecial Weather StatementMAFBorden66 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.